MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7 TI VAL SCR SLF-TPNG T8 SD REC 24; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7 TI VAL SCR SLF-TPNG T8 SD REC 24; PLATE,FIXATION,BONE
Model Number 04.211.024
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Patent identifier: (b)(6).Additional product code: hwc.Complainant part is not expected to be returned for manufacturer review/ investigation.Reporter is a j&j representative.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that parts were implanted in 2017.Last year the screws started backing out, and the plate and screws were removed in (b)(6) of 2020.A new plate.Was not implanted at that time due to hospital restrictions on surgeries due to covid.A new plate was implanted in (b)(6) 2021.Patient status is unknown.No surgical delay.This complaint involves (6) devices.This report is for (1) 2.7 ti val scr slf-tpng t8 sd rec 24.This report is 3 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Visual inspection: the 2.7 ti val scr slf-tpng t8 sd rec 24 (part# 04.211.024, lot# unk qty(b)(4) was returned and received at us customer quality (cq).Upon visual inspection, it is observed that the features of the screw shows nicks & scratches consistent with the device use which would not contribute to the complaint condition.Functional test: a complete functional test could not be performed as the properties/state of the patient bone is unknown and its interaction with the devices cannot be tested for.A partial functional test was performed which determined the returned screws interacted with the plate as required.Can the complaint be replicated with the returned device(s)? unable to perform dimensional inspection: dimensional inspection of the relevant feature of the received device was not performed at cq due to the design of the device.Document/specification review: the following drawing(s) was reviewed: - 2.7mm variable angle locking screw self-tapping, stardrive recess: current no design issues or discrepancies were found during this investigation.Complaint confirmed? no.Investigation conclusion: the complaint cannot be confirmed for the 2.7 ti val scr slf-tpng t8 sd rec 24 as no x-ray images of the screws backing out from the plate were provided.A definitive root cause could not be identified for the reported problem with the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: a1: patent identifier: (b)(6).H3, h6: investigation summary: investigation flow: device interaction/functional.Visual inspection: the 2.7 ti val scr slf-tpng t8 sd rec 24 (part# 04.211.024, lot# unk qty# (b)(4) was returned and received at us cq.Upon visual inspection, it is observed that the features of the screw shows nicks & scratches consistent with the device use which would not contribute to the complaint condition.The x-ray images were reviewed.The va locking screw appears to have backed out from its original position.Functional test: a complete functional test could not be performed as the properties/state of the patient bone is unknown and its interaction with the devices cannot be tested for.A partial functional test was performed which determined the returned screws interacted with the plate as required.The complaint can not be replicated with the returned device(s).Dimensional inspection: dimensional inspection of the relevant feature of the received device was not performed at cq due to the design of the device.Document/specification review: no design issues or discrepancies were found during this investigation.Complaint was not confirmed.Investigation conclusion: the complaint condition is confirmed for the 2.7 ti val scr slf-tpng t8 sd rec 24 (part# 04.211.024, lot# unk qty# (b)(4) as the provided x-ray images show that the screws backed out from their original position.A definitive root cause could not be identified for the reported problem with the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history review: a dhr review could not be performed as the device lot number is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7 TI VAL SCR SLF-TPNG T8 SD REC 24
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
SYNTHES SALZBURG
vorgartenstrasse 206b
1020 WIEN
SZ   1020 WIEN
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12277530
Report Number2939274-2021-04484
Device Sequence Number19793738
Product Code HRS
UDI-Device Identifier10886982119049
UDI-Public(01)10886982119049
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.211.024
Device Catalogue Number04.211.024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer08/18/2021
11/05/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date08/31/2021
11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.0 TI CANNULATED SCREW SHORT THREAD/46; CORTEX SCREW Ø 3.5 MM, SELF-TAPPING, LEN; CORTSCR ø3.5 SELF-TAP L20 TI; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L36 TA; VA-LCP OLECR PL 2.7/3.5 LE 2HO L90 TAN
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale